MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. AEROAUTOCAT 2 WAVE; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL INC. AEROAUTOCAT 2 WAVE; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN000329
Medical Device Problem Code Unexpected Shutdown (4019)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported the intra-aortic balloon pump (iabp) was in use and the staff experienced a white screen and powered down during patient care.This continued to happen on both battery and plugged in.The iabp did make an audible alarm but no warnings came across the screen.As a result, the iabp was swapped out at the hospital.There was no report of patient complications, serious injury or death.
 
Additional Manufacturer Narrative
(b)(4).No part has returned to teleflex chelmsford for investigation.The reported complaint of the pump would not power on was confirmed by the field service agent.A field service agent (fsa) serviced the pump and confirmed the battery was defective.The battery was replaced, and the issue was resolved.The pump passed functional checkout.If the part is received at a later date, an investigation will be performed.The root cause of the complaint is undetermined.Iabp users and servicers must follow the operating instructions manual for recommendations on usage, charging, maintenance and storage of the batteries.If battery maintenance is not performed per the iabp operating instructions manual, the battery may not provide the expected minimum run time of operating power.A device history record (dhr) review was conducted for the lot number/serial number with no relevant findings.The device passed all manufacturing specifications prior to release.Teleflex assessed the risk for the reported complaint.There are no new or revived risk.This will be monitored for any developing trends.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Teleflex received the device for investigation.The reported complaint of "short battery runtime" is confirmed.The pump shut off approximately 28 minutes when operating on battery power after a full charge during.The battery failed battery load test.A definitive root cause could not be determined but a potential cause of the short battery life is a result of maintaining of the battery.A device history record (dhr) review was conducted for the lot number/serial number with no relevant findings.The device passed all manufacturing specifications prior to release.Teleflex assessed the risk for the reported complaint.There are no new or revived risk.This will be monitored for any developing trends.

Brand Name
AEROAUTOCAT 2 WAVE
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key10275565
Report Number3010532612-2020-00185
Device Sequence Number2398798
Product Code DSP
UDI-Device Identifier30801902051739
UDI-Public30801902051739
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K060309
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN000329
Device Catalogue NumberIAP-0535
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2020
Initial Date Received by Manufacturer 06/30/2020
Supplement Date Received by Manufacturer08/19/2020
01/05/2021
Initial Report FDA Received Date07/15/2020
Supplement Report FDA Received Date08/20/2020
01/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1